Accutane: The 2nd month

So THESE are the side effects everybody is talking about?!  The first month was a breeze compared to the 2nd month, seriously!  Here’s an update on all the first month side-effects plus some new and fun ones.

  1. The lips – they are a chapped.  I have lip balm wherever I go.  I have 3 different kinds in my bag right now.  I had previously praised Rodan & Field’s Essentials Lip Shield.  I still use it but my doctor pushed Dr. Dan’s Cortibalm on me and this is my #1 go to for poor lips.  The doctor had the gall to charge me $10 for one tube but you can get a 3-pack on Amazon for under $15.  cortibalm
  2. The bad metallic-like breath is still there but when I mentioned it to my doctor, he said it was probably in my head and that it is not a side-effect of Accutane.  I’m pretty sure it is, cause it started immediately after I started on Accutane and even if it is all in my head, it’s still THERE.
  3. Dry skin.  This is the biggie.  I’m getting patches of dry skin on my upper torso, arms, and back.  I’m moisturizing like crazy, still using the Vanicream moisturizing skin cream for my face and now on my arms as well.  I also LOVE C. Booth’s 4 in 1 moisturizing lotion in lemon sugar BUT I think it is irritating my arms so I’m only using it on my legs now.  The other day I went to the gym (so I was all sweaty) then went to my friend’s house where we were out by the pool.  I think the combination of the sweat and the sun really bothered my skin cause I seemed to develop a dermititis rash on both my under arms.  I’ve been using Hydrocortisone cream on it and it is getting better.
  4. Bloody noses continue.  Towards the end of the first month I was getting a bloody nose every day.  It was ridiculous.  I must be blessed, though, because I only got them at home and while I was awake.  Never in the car or out in public.  So weird.  Anyway, I thought it may help if I stopped taking my daily Zyrtec for allergies because I know it dries you up (even more).  Well, that one day I did not get a bloody nose but I did get a weird hive-type rash all over my body.  Yay.  Ok, I went back on the Zyrtec and the rash went away.  The bloody noses now are not every day.  It’s weird that they would just stop.  I know I need to get out the old humidifier but laziness really cuts like a knife.

The good news?  My skin is getting MUCH better.  I have gone without makeup almost every day since about the 2nd week of Accutane and I don’t think I really need it much.  Also, now when I put it on, I immediately see a dry makeup patch forming and that’s just wrong and unattractive.  Everyone is commenting on how much better it looks as well, so I continue on.  2 months down, 4 to go!

Published by

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: